Equate Ibuprofen PM Caplets Pain  » Health  »
5.0
1 votes
Are you familiar with this?
Feel free to rate it!
  • I bought it specifically to use after a sprained ankle which was swollen and painful, and I could not get to the doctor right away
  • I noticed on the label that diphenhydramine citrate is used rather then the diphenhydramine hydrchloride that I am more familiar with
  • The one disadvantage to using a medicine which gives both ingredients is that you cannot tweek them according to your need


    • by reviewabit
      TRUSTWORTHY

      followers:37
      follow
      I have been a user of Walmart’s Equate brand for years, and I have found their health and medical products to be consistently excellent. When I needed an anti inflammatory for night time use, I chose their brand of ibuprofen and diphenhydramine to help me sleep. The price was great.

      It was much less than the same amount of the Motrin brand. This product is much better to use than the ones with acetaminophen (Tylenol brand) if you have any sort of inflammation that is causing your pain.

      While acetaminophen treats pain, it does not address the inflammation which is


      the underlying cause. I bought it specifically to use after a sprained ankle which was swollen and painful, and I could not get to the doctor right away.

      These caplets helped me to sleep on the night of the accident. The diphenhydramine is an anti histamine which is added because it usually produces the side effect of sleepiness.

      These are not pills that you want to take during the day when you plan to stay awake. I noticed on the label that diphenhydramine citrate is used rather then the diphenhydramine hydrchloride that I am more familiar with.

      I am ...


      • not sure if this affects the strength or use of the product, but it seems to perform the same as the other. The dosage of the diphenhydramine was 38 mg, and with the hydrochloride version it is usually 25 per tablet, but I couldn’t tell any difference personally so the strength between the two must be comparable.

        The one disadvantage to using a medicine which gives both ingredients is that you cannot tweek them according to your need. If you need a stronger dose of the anti inflammatory, and you were using ibuprofen alone, you could (with your doctor’s approval

        only) double the dose to prescription strength.

        But with the combination drug, doubling would give you too much of the anti histamine. A word of caution if you need to use this drug long term or more than a few days– ibuprofen can cause a lot of stomach issues, some very serious.

        If you do not need an anti inflammatory specifically, and you don’t want stomach upset, use the drug which contains acetaminophen instead of this one. But if only an anti inflammatory will do, this is a great option.

        It works just as well as the name brand and is much more affordable.




    0
    Chris says :

    I was wondering if it is okay to take more then the recommened dose at bed time??? I have been taking 2 caplets at bedtime and it doesn`t help me fall asleep and I don`t stay asleep once I fall asleep, it seems that it takes me an hour to two hours to finally fall asleep. Please help. Thank you Best thoughts wishes, Chris

    ReviewStream.com
    Ginger replies :

    Hi Chris If you are using the PM formula with both the pain reliever and the sleep aid diphenhydramine I would not recommend exceeding the dosage without talking to a doctor or pharmacist first. The limits of maximum dosage on the two drugs are different, and I am not sure if you can safely take more of one without exceeding an safe limit in the other. That`s a problem with combination drugs. A pharmacist will know for sure, and they are usually very helpful if you give them a quick phone call. I wouldn`t want to tell you the wrong thing and have you get sick or something, especially with it being ibuprofen because it can be really hard on the stomach. I believe the diphenhydramine sleep aid dosage you are getting from the combination drug is on the higher side. If you are not falling asleep from the effects of the 50 mg diphenhydramine, you might need a different kind of sleep aid. To be honest, in my experience, it tends to work for awhile, but after you take it for some time it stops working. There are lots of other options though– but don`t bother with Nytol, Sleepinal, etc. because they are just the same diphenhydramine as what you are getting in the Equate. You might try something like melatonin supplements. They work for some people. I hope you find the right combination soon… I know how awful it is not to be able to get to sleep Best wishes and Happy Holidays Reviewabit

    ReviewStream.com
    • Sidenotes
    • Don't Be Nice. Be Helpful.

    The review was published as it's written by reviewer in November, 2010. The reviewer certified that no compensation was received from the reviewed item producer, trademark owner or any other institution, related with the item reviewed. The site is not responsible for the mistakes made. 3419111333931030/k2311a1119/11.19.10
    Your use of this website constitutes acceptance of the Terms & Conditions
    Privacy Policy